Ask an expert
Question

09 Dec 2004

Medication
Hi Doc,

Been slowly weaned off my meds (effexor) recently & have been off them for 3 days now. Also been on stillnox but stopped them about a month ago. My doc & I decided I was ready to be off meds so thats why. The problem is I have these constant, don't even know what to call them, but they are best described as tiny explosions, tiny bubbles that I'm getting for about 2 days. Can't get hold of my doc as he is already on leave. These explosions, or whatever they might be, either feel like they might be coming from my blood vessels. or more often, from my neck & head area.
They are worse when I make sudden movements, & sometimes, not very often they seem to affect my vision. A bit scared to drive because I'm scared of turning my neck too much. It also makes me feel like I am moving as if I'm a break-dancer, or jerky. Now & then a bit of a dizzy spell. It is nothing anyone else can notice. These things are making me very irritable & very worried.
Is this because of going off the meds or is it something that I need to have checked up? Can't describe it better than that & scared of not making sense to my GP.

Please help.
Answer 355 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Gosh, why do doctors keep going on leave without locums ? Check with his office who he has named to take calls for him if probem arise while he's away. The symptoms you describe are unusual, and don't sound like what I've heard of from simple Effexor withdrawal. And after a month, Stilnox ought not to be relevant here. It might be best to see your GP for a general checkup to be sure there is no other physical problem, especially if these unpleasant symptoms endure.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9371 votes
No
67% - 19385 votes
Vote